Louisiana, 2010Damaging Winds in Louisiana, June 1, 2010
June 1, 2010 · NWS SHV · 6 events in 4 counties and zones
Scattered severe thunderstorms developed over the eastern sections of north central Louisiana during the peak heating of the afternoon on the 1st, generally along a weak surface trough and upper level disturbance that extended from southeast Texas into central Louisiana and Mississippi. These thunderstorms produced several reports of damaging winds, which downed trees and power lines in…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed over the eastern sections of north central Louisiana during the peak heating of the afternoon on the 1st, generally along a weak surface trough and upper level disturbance that extended from southeast Texas into central Louisiana and Mississippi. These thunderstorms produced several reports of damaging winds, which downed trees and power lines in Ouachita, Caldwell, Jackson, and Winn Parishes. The most extensive damage came from a downburst near the Monroe Regional Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 1, 10:20 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 1, 10:20 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT TUE JUN 1 2010
.DISCUSSION...
HAVE UPDATED THE ZONES LATE THIS MORNING TO INCLUDE ISOLATED
THUNDERSTORMS FOR PARTS OF SOUTH CENTRAL ARKANSAS FOR THIS AFTERNOON
AND INTO THE EVENING. A PASSING DISTURBANCE ALOFT ACROSS PARTS OF SOUTH
ARKANSAS AND NORTH LOUISIANA ALONG WITH LOW LEVEL MOISTURE AROUND
THE BACK SIDE OF SURFACE HIGH PRESSURE OVER SOUTH LOUISIANA...AND AFTERNOON
HEATING EXPECTED TO RESULT IN SHOWERS AND THUNDERSTORMS. MADE SOME ADJUSTMENTS
TO WINDS. ANOTHER DISTURBANCE ACROSS SOUTHEAST OKLAHOMA AND INTO
NORTHEAST TEXAS ALONG WITH A PREVIOUS OUTFLOW FROM STORMS
OVERNIGHT MOVING INTO PARTS OF SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND NORTHEAST TEXAS MAY PRODUCE SOME ISOLATED THUNDERSTORMS
INTO THE AFTERNOON. NOT CONFIDENT OF THIS AND WILL OMIT THIS UPDATE.
&&
.AVIATION...
MOSTLY VFR CONDITIONS WILL PERSIST THROUGHOUT MUCH OF THE TAF
PERIOD. ISOLATED CONVECTION AGAIN POSSIBLE AFTER 18Z MAINLY SE OF A
LFK...TO IER...TO MLU LINE. CBS IN THE TAF FOR MLU/LFK AND VCTS FOR
LFK. FEW/SCT CU FIELD WILL PREVAIL ELSEWHERE FROM 6 TO 7 KFT. EXPECT
MID LEVEL RIDGE TO LIKELY SUPPRESS CONVECTION ONCE AGAIN NW OF THE
SFC BNDRY. /23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 95 71 93 72 94 / 20 20 20 20 30
MLU 95 70 92 70 93 / 20 20 20 20 40
DEQ 93 70 93 70 93 / 10 10 20 20 40
TXK 94 69 93 69 93 / 10 10 20 20 40
ELD 93 70 92 70 92 / 20 20 20 20 40
TYR 96 72 93 72 94 / 30 30 20 20 30
GGG 96 71 93 72 94 / 30 30 20 20 30
LFK 95 71 93 72 94 / 30 30 20 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06/23
Hazardous weather outlook, Jun 1, 11:20 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 PM CDT TUE JUN 1 2010
LAZ010-017>022-TXZ136-137-149>153-165>167-021100-
ANGELINA-CALDWELL-CHEROKEE-DE SOTO-GRANT-GREGG-LA SALLE-NACOGDOCHES-
NATCHITOCHES-PANOLA-RUSK-SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-
SMITH-WINN-
1220 PM CDT TUE JUN 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING
SOUTH AND WEST OF A TYLER TEXAS...TO MANSFIELD AND COLUMBIA
LOUISIANA LINE. A FEW STRONG STORMS ARE POSSIBLE...AS BOUNDARIES
LEFT OVER FROM PREVIOUS THUNDERSTORMS INTERACT WITH A MOIST AND
UNSTABLE AIRMASS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF PENNIES OR NICKELS AND WIND GUSTS BETWEEN 35
AND 50 MPH. THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO DISSIPATE
SHORTLY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
FROM MID TO LATE WEEK ISOLATED TO SCATTERED THUNDERSTORMS WILL
BE POSSIBLE WITH THE AVAILABILITY OF GULF MOISTURE AND HEATING
AND A BROAD AND WEAKLY AMPLIFIED MID LEVEL TROUGH ACROSS THE
CENTRAL SECTIONS OF THE COUNTRY. ISOLATED SEVERE THUNDERSTORMS
WITH LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE. NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
ARZ072-073-LAZ001>006-011>014-TXZ124>126-138-021100-
BIENVILLE-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-HARRISON-JACKSON-LINCOLN-
MARION-OUACHITA-RED RIVER LA-UNION AR-UNION LA-UPSHUR-WEBSTER-WOOD-
1220 PM CDT TUE JUN 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING
SOUTH OF A LINE FROM MINEOLA TEXAS TO VIVIAN LOUISIANA...AND
MAGNOLIA ARKANSAS. A FEW STRONG STORMS CANNOT BE RULED OUT...AS
BOUNDARIES LEFT OVER FROM PREVIOUS THUNDERSTORMS INTERACT WITH A
MOIST AND UNSTABLE AIRMASS. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS
AROUND 30 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
FROM MID TO LATE WEEK ISOLATED TO SCATTERED THUNDERSTORMS WILL
BE POSSIBLE WITH THE AVAILABILITY OF GULF MOISTURE AND HEATING
AND A BROAD AND WEAKLY AMPLIFIED MID LEVEL TROUGH ACROSS THE
CENTRAL SECTIONS OF THE COUNTRY. ISOLATED SEVERE THUNDERSTORMS
WITH LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE. NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-021100-
BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-
MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-
1220 PM CDT TUE JUN 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
FROM MID TO LATE WEEK ISOLATED TO SCATTERED THUNDERSTORMS WILL
BE POSSIBLE WITH THE AVAILABILITY OF GULF MOISTURE AND HEATING
AND A BROAD AND WEAKLY AMPLIFIED MID LEVEL TROUGH ACROSS THE
CENTRAL SECTIONS OF THE COUNTRY. ISOLATED SEVERE THUNDERSTORMS
WITH LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE. NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
06
Thunderstorm Wind, Ouachita
- When
- June 1, 2:00 PM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.510, -92.080
Trees were downed onto powerlines along White Street near Hwy. 165. Powerlines were also downed near Pecan Land Mall.
Thunderstorm Wind, Ouachita
- When
- June 1, 2:05 PM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.080
A strong downburst knocked down a wall at the LKQ Auto Parts Warehouse on Central Avenue. Trees and road signs were blown over and other buildings near the Monroe Regional Airport received minor damage. The winds also overturned a small trailor and a large tent at the Chennault Aviation Military Museum and caused cosmetic damage to factories near the Monroe Regional Airport.
Thunderstorm Wind, Ouachita
- When
- June 1, 2:05 PM CST
- Where
- Ouachita County, Monroe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 32.500, -92.120
Trees were downed near Sherrouse Avenue, Canal Street and Powell Avenue. Trees were also downed at the corner of D'Arbonne and Owl Streets and in the 3200 block of Halsell Street.
Thunderstorm Wind, Jackson
- When
- June 1, 2:30 PM CST
- Where
- Jackson County, 2.44 mi WNW of Chatham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.310, -92.490
Trees were downed onto powerlines just west of the Chatham community.
Thunderstorm Wind, Winn
- When
- June 1, 3:20 PM CST
- Where
- Winn County, 3.24 mi WNW of Jordon Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.870, -92.580
Powerlines were downed on Manuel Long Road between Hwy. 167 and Hwy. 472.
Thunderstorm Wind, Caldwell
- When
- June 1, 3:20 PM CST
- Where
- Caldwell County, Cotton Plant
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.100, -92.270
Trees were downed onto powerlines near the Cotton Plant community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Iowa, June 1, 2010$4.8 million · EF2 · 56 events
- Heat in Tennessee, June 1 to 2, 20101 death · 1 injured · 1 event
- Heavy Rain in Oregon, June 1 to 10, 2010$3.5 million · 1 event
- Flash Flooding and Hail in Illinois, June 1 to 2, 2010$541,000 · 70 kt wind · 20 events
- Flood in North Dakota, June 1, 2010$600,000 · 1 event
- Flood in Minnesota, June 1, 2010$600,000 · 1 event
- Flash Flooding and Hail in Mississippi, June 1 to 2, 2010$346,000 · 1.25 in hail · 12 events
- Lightning Strike in Wyoming, June 1, 20109 injured · 1 event
- Tornadoes and Hail in Nebraska, June 1, 20101 injured · $4,000 · EF1 · 39 events
- Flash Flooding and Lightning Strikes in Georgia, June 1, 20101 injured · $145,000 · 6 events
- Dense Fog in Illinois, June 1, 2010$100,000 · 1 event
- Hail in Nebraska, June 1, 2010$41,000 · 2.5 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223358, 223362, 225217, 223359, 223360, 223361.